Alert archive / Kansas / Freeze Warnings in 2012

Freeze Warning 1, NWS Goodland, KS

October 5, 2012Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this freeze warning at Oct 5, 2012, 1:38 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 6, 2012, 11:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2012, 1:38 PM MDT (19:38 UTC)
In effect from
Oct 6, 2012, 11:00 PM MDT
Expired
Oct 7, 2012, 9:00 AM MDT
In force
10 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WWUS73 KGLD 051938
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
138 PM MDT FRI OCT 5 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060345-
/O.NEW.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
138 PM MDT FRI OCT 5 2012 /238 PM CDT FRI OCT 5 2012/

...FREEZE WARNING IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/
SATURDAY TO 9 AM MDT /10 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/
SATURDAY TO 9 AM MDT /10 AM CDT/ SUNDAY. 

* TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW
  FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING
  SUNDAY.

* TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO
  RANGE FROM 26 TO 28 DEGREES.

* OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES
  WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
6 follow-up statements
475 
WWUS73 KGLD 060316
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
916 PM MDT FRI OCT 5 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061215-
/O.CON.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
916 PM MDT FRI OCT 5 2012 /1016 PM CDT FRI OCT 5 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/
SATURDAY TO 9 AM MDT /10 AM CDT/ SUNDAY...

* TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW 
  FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING 
  SUNDAY. 

* TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO 
  RANGE FROM 26 TO 28 DEGREES. 

* OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES 
  WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
674 
WWUS73 KGLD 061035
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
435 AM MDT SAT OCT 6 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061900-
/O.CON.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
435 AM MDT SAT OCT 6 2012 /535 AM CDT SAT OCT 6 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/
THIS EVENING TO 9 AM MDT /10 AM CDT/ SUNDAY...

* TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW 
  FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING 
  SUNDAY. 

* TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO
  RANGE FROM 24 TO 28 DEGREES MOST LOCATIONS.

* OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES 
  WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

BULLER
725 
WWUS73 KGLD 061911
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
111 PM MDT SAT OCT 6 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070500-
/O.CON.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
111 PM MDT SAT OCT 6 2012 /211 PM CDT SAT OCT 6 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/
THIS EVENING TO 9 AM MDT /10 AM CDT/ SUNDAY...

* TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW 
  FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING 
  SUNDAY. 

* TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO 
  RANGE FROM 24 TO 28 DEGREES AT MOST LOCATIONS. 

* OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES 
  WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
115 
WWUS73 KGLD 070236
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT SAT OCT 6 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
/O.CON.KGLD.FZ.W.0001.121007T0500Z-121007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
836 PM MDT SAT OCT 6 2012 /936 PM CDT SAT OCT 6 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
SUNDAY...

* TIMING/DURATION...TEMPERATURES WILL BEGIN TO DROP WELL BELOW 
  FREEZING BY MIDNIGHT AND WILL REMAIN THERE UNTIL MID MORNING 
  SUNDAY. 

* TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO 
  RANGE FROM 24 TO 28 DEGREES AT MOST LOCATIONS. 

* OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES 
  WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
215 
WWUS73 KGLD 071200
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
600 AM MDT SUN OCT 7 2012

COZ091-092-KSZ013-027-041-042-071300-
/O.CAN.KGLD.FZ.W.0001.000000T0000Z-121007T1500Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...SHARON SPRINGS...TRIBUNE...LEOTI
600 AM MDT SUN OCT 7 2012 /700 AM CDT SUN OCT 7 2012/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES OF 28 DEGREES OR COLDER ARE NO LONGER EXPECTED.
THEREFORE THE WARNING WAS CANCELLED.

$$

COZ090-KSZ001>004-014>016-028-029-NEZ079>081-071500-
/O.CON.KGLD.FZ.W.0001.000000T0000Z-121007T1500Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-
LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...OAKLEY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
600 AM MDT SUN OCT 7 2012 /700 AM CDT SUN OCT 7 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING...

* TIMING/DURATION...TEMPERATURES WILL REMAIN REMAIN WELL BELOW
  FREEZING UNTIL MID MORNING.

* TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO 
  RANGE FROM 24 TO 28 DEGREES AT MOST LOCATIONS. 

* OTHER IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES 
  WILL SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR
BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
862 
WWUS73 KGLD 071500
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
900 AM MDT SUN OCT 7 2012

COZ090-KSZ001>004-014>016-028-029-NEZ079>081-071600-
/O.EXP.KGLD.FZ.W.0001.000000T0000Z-121007T1500Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-
LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...OAKLEY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
900 AM MDT SUN OCT 7 2012 /1000 AM CDT SUN OCT 7 2012/

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS
MORNING...

TEMPERATURES HAVE WARMED INTO THE LOWER 30S ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this freeze warning went out at Oct 5, 11:28 AM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 5, 11:28 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1128 AM MDT FRI OCT 5 2012

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 445 AM MDT FRI OCT 5 2012

FORECAST CONCERNS WILL BE PRECIPITATION TYPE AND TEMPERATURES INTO
THE WEEKEND. SATELLITE SHOWING AN AMPLIFIED AND BLOCKY PATTERN FROM
THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. VERY STRONG UPPER
SYSTEM WITH WELL OVER 100 METER HEIGHT FALLS ASSOCIATED WITH IT.
COLD AIR CONTINUES TO MOVE INTO THE AREA.

AT JET LEVEL...THE MODELS DID NOT DO TOO BAD. OVERALL THE ECMWF AND
GFS WERE DOING LITTLE BETTER THAN THE NAM AND CANADIAN. AT MID
LEVELS...ALL THE MODELS WERE CLOSE BUT TENDED TO NOT HAVE THE WEST
COAST RIDGE STRONG ENOUGH. THE NAM WAS THE WORST OF THE SET. THE NAM
AND THE CANADIAN WERE DOING BETTER THAN THE REST ON THE SURFACE
WIND AND PRESSURE FIELD. ON THE LOW LEVEL THERMAL FIELD...THE MODELS
WERE CLOSE WITH THE ECMWF DOING THE WORST.

TODAY/TONIGHT...THICKENING CLOUD COVER HAS SLOWED THE TEMPERATURE
FALL AND REALLY DO NOT EXPECT THE TEMPERATURES TO DROP VERY MUCH
MORE. DO NOT BELIEVE WILL BE SEEING AREAS OF FROST AND WILL BE MORE
LIKE PATCHY. THEREFORE CANCELLED THE FROST ADVISORY.

ALSO INCOMING SHORTWAVE TROUGH AND LEFT FRONT QUADRANT OF UPPER JET
WILL AFFECT THE NORTHERN THIRD TO HALF OF THE AREA THROUGH EARLY THIS
AFTERNOON. THIS HAS CAUSED PRECIPITATION TO GRADUALLY DEVELOP WITH
TIME. THE NORTHERN PORTION OF THE AREA HAS THE DEEPEST LIFT AND
MOISTURE AND THAT IS WHERE I WILL CARRY THE HIGHEST POPS. ALSO SINCE
THAT IS WHERE THE DEEPEST MOISTURE IS...THERE IS ICE IN THE COLUMN
WITH A WARM LOW LAYER. SO WILL PROBABLY SEE A RAIN OR RAIN SNOW MIX
UP THERE THIS MORNING WITH LITTLE TO NO ACCUMULATION. FURTHER SOUTH
IT WILL BE RAIN OR SPRINKLES. NAM LOOKS TOO DEEP WITH THE MOISTURE
AND TOO COLD.

TEMPERATURES WILL BE TRICKY. NEWEST NAM WARMED UP THE MAXES. MODELS
WERE NOT TOO DIFFERENT OVERALL. WITH THE CLOUD COVER AND EASTERLY
WINDS...TENDED TO GO SLIGHTLY COOLER THAN THE WARMEST GUIDANCE.

JET AXIS STAYS NEAR THE NORTHERN PORTION OF THE AREA OR JUST NORTH
OF IT THROUGH THE NIGHT. BY LATE IN THE NIGHT THIS WOULD PUT SOME
PORTIONS OF THE AREA IN A RIGHT REAR QUADRANT BUT THERE ARE
DIFFERENCES IN POSITION. AFTER TODAYS SHORTWAVE MOVES THROUGH...IT
LOOKS LIKE THE COLUMN GETS PRETTY DRY BELOW 700 MB AND DEEPER
MOISTURE AND LIFT REALLY DOES NOT START INCREASING UNTIL NEAR TO
AFTER 06Z. THIS CORRESPONDS WITH THE NEXT SYSTEM TO COME THROUGH IN
THE FLOW. SO WILL SEE AN INCREASE IN POPS IN THE FAR WEST DURING THE
LATER HALF OF THE NIGHT WITH THE HIGHEST POPS IN THE WEST. AGAIN NAM
LOOKS TOO COLD AND TOO DEEP/SATURATED. IT LOOKS LIKE IT WILL BE ALL
SNOW IN EASTERN COLORADO TO A RAIN/SNOW MIX A COUNTY OR TWO FURTHER
EAST. LOOKS TO JUST BE MINOR ACCUMULATIONS AT THIS TIME.

AS A RESULT OF CLOUDS INCREASING IN A SIMILAR AS THEY ARE RIGHT
NOW...AM THINKING THAT MODELS WILL ONCE AGAIN BE TOO COLD AND AM
THINKING PATCHY FROST WILL BE MORE IN ORDER...ESPECIALLY WITH
PRECIPITATION DEVELOPING. CONSIDERING THAT AND THE UNCERTAINTY OF
HOW THIS MORNING IS GOING TO PAN OUT...WILL NOT BE ISSUING A
HIGHLIGHT FOR TONIGHT. THE FAR EAST WILL SEE THE LEAST CLOUD COVER
AND CHANCE OF PRECIPITATION LATER TONIGHT SO DID INSERT PATCHY
FROST.

SATURDAY/SATURDAY NIGHT...THE ABOVE MENTIONED JET AXIS CONTINUES TO
MOVE SOUTH THROUGH THE DAY AND IS SOUTH OF THE AREA BY EARLY EVENING.
MODELS ALSO DIFFER IN WHERE THEY WANT TO PUT THE DEEPEST LIFT. SOME
MODELS CONCENTRATE MORE FURTHER NORTH WHILE A FEW OTHERS
CONCENTRATE MORE IN THE SOUTHWEST HALF. CONSIDERING THE JET POSITION
AND THE TRAJECTORY OF THE SYSTEM...AM THINKING THAT THE SOUTHWEST
HALF WILL HAVE THE BEST CHANCE OF PRECIPITATION...ESPECIALLY IN THE
MORNING...AND THEN LESS IN THE AFTERNOON BEFORE ENDING BY 00Z.
AGAIN IT LOOKS LIKE IT WILL BE ALL SNOW IN THE FAR WEST WITH A
MIXTURE A LITTLE TO THE EAST OF THAT. CONSIDERING THE DIFFICULTY
THE MODELS ARE HAVING WITH THIS...ONLY WENT WITH MINOR
ACCUMULATIONS...MOSTLY NEAR AN INCH ALONG AND WEST OF THE COLORADO
BORDER.

IT LOOKS LIKE IT WILL BE CLEARING OUT LATER IN THE DAY WITH PRETTY
COLD LOW LEVEL TEMPERATURES AND UNFAVORABLE WINDS. TENDED TO GO
TOWARD THE COOLER GUIDANCE.

QUESTION THEN BECOMES HOW FAST DOES IT CLEAR OUT SO THE TEMPERATURES
CAN FALL. MODELS ARE HINTING AT SOME POCKETS OF CLOUD COVER AS HAVE
ANOTHER SHORTWAVE TROUGH IN THE FLOW MOVING THROUGH. HOWEVER...THINK
MOISTURE WILL HAVE BEEN CLEANED WITH SUBSIDENCE BEHIND PREVIOUS
SHORTWAVE AND EXITING JET. SO BELIEVE THIS WILL BE THE COLDEST
NIGHT. DAY SHIFT WILL NEED TO MONITOR THIS AND ADDRESS THIS
APPROPRIATELY.

SUNDAY/SUNDAY NIGHT...WILL HAVE A COLD START TO THE DAY. LOOK TO HAVE
PLENTY OF SUN. KEPT ABOUT THE SAME TEMPERATURES AS IN THE PREVIOUS
PACKAGE AS LOOKS REASONABLE. TENDED TO STAY NEAR THE COOLER
GUIDANCE. DEPENDING ON HOW MUCH CLOUD COVER THERE IS...HOW LOW THE
DEWPOINTS ARE AND HOW LIGHT THE WINDS BECOME...THIS NIGHT HAS THE
POTENTIAL TO BE CHILLY AS WELL. LOWERED THE MINS A COUPLE OF DEGREES
AS RESULT.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 445 AM MDT FRI OCT 5 2012

EARLY IN THE EXTENDED PERIOD THE UPPER PATTERN FOR THE FORECAST AREA
IS DOMINATED BY A BROAD CYCLONIC FLOW OVER THE NORTHERN PLAINS AND
GREAT LAKES. BY THE END OF THE PERIOD THE CYCLONIC FLOW SHIFTS EAST
TOWARD NEW ENGLAND WHILE AN UPPER LOW NOW ASSOCIATED WITH THE REX
BLOCK OVER THE PACIFIC MOVES INTO THE SOUTHWEST U.S.  DYNAMICS WITH
THE STRONG CYCLONIC UPPER FLOW TO THE NORTH WEAKENS OVER OUR AREA
WITH TIME WHILE THE INFLUENCE OF THE UPPER LOW TO OUR SOUTHWEST
DOESN'T QUITE REACH US DURING THIS PERIOD.  THE BOTTOM LINE IS A
FAIRLY SETTLED PERIOD FOR THE CENTRAL HIGH PLAINS...ESSENTIALLY IN
BETWEEN MAJOR WEATHER SYSTEMS THROUGH THE EARLY TO MIDDLE PART OF
NEXT WEEK.

AT THE SURFACE...SEVERAL COLD FRONTS WILL TRACK SOUTHEAST THROUGH
THE AREA WITH LITTLE OR NO ACTIVE WEATHER OTHER THAN A WIND SHIFT
AND MINOR COOLING.  THE FIRST COLD FRONT WILL ARRIVE TUESDAY
FOLLOWED BY A SECOND STRONGER FRONT ON THURSDAY.  FORECAST 850 MB
TEMPERATURES WILL BE MOSTLY IN THE 10 TO 15C RANGE GIVING AFTERNOON
HIGH TEMPERATURES IN THE 60S.

LOOKING A BIT FURTHER OUT...BOTH GFS/EC BRING A GOOD CHUNK OF THE
UPPER LOW IN THE SOUTHWEST U.S. OUT INTO THE CENTRAL PLAINS DURING
THE FRI-SAT TIME FRAME.  WILL NEED TO MONITOR THIS FEATURE FOR THE
END OF NEXT WEEK FOR INCREASING PRECIP POTENTIAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1123 AM MDT FRI OCT 5 2012

SATELLITE AND LATEST METARS INDICATE STRATUS LIFTING OVER THE NEXT
FEW HOURS AT KGLD AND KMCK. CONDITIONS WILL IMPROVE AT BOTH SITES
TO VFR BY MID AFTERNOON AND CONTINUE OVERNIGHT. HOWEVER MID AND
HIGH CLOUDS WILL INCREASE AS THE NEXT SYSTEM APPROACHES. LIGHT
SNOW AND RESULTING MVFR CONDTIONS WILL MOVE INTO KGLD AROUND 12Z
AND MCK NEAR THE END OF THIS FORECAST.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...DLF
AVIATION...FS
Hazardous weather outlook, Oct 5, 10:54 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1054 AM MDT FRI OCT 5 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061545-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1054 AM MDT FRI OCT 5 2012 /1154 AM CDT FRI OCT 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE NEXT STORM SYSTEM WILL MOVE INTO THE REGION LATER TONIGHT.
PRECIPITATION SHOULD BEGIN AS SNOW IN EASTERN COLORADO LATE THIS
EVENING AND SPREAD SLOWLY EAST INTO SOUTHWEST NEBRASKA AND
NORTHWEST KANSAS OVERNIGHT. ACCUMULATIONS WILL BE LESS THAN A
HALF INCH ACROSS MOST AREAS. IN THE FAR EASTERN PORTION OF THE
AREA WHERE LITTLE TO NO PRECIPITATION IS EXPECTED...PATCHY FROST
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...LIGHT SNOW WILL SPREAD ACROSS THE AREA AND TAPER OFF LATE
IN THE AFTERNOON. SNOWFALL AMOUNTS ALONG AND WEST OF THE COLORADO
BORDER WILL BE AROUND AN INCH WITH LIGHT ACCUMULATIONS EAST OF THIS
AREA. WARM GROUND TEMPERATURES AND LIGHT WIND WILL KEEP THE SNOW
FROM BLOWING.

A KILLING FREEZE IS POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Kansas, 2012Freeze Warnings in Colorado, 2012Freeze Warnings in Nebraska, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.